Alert archive / California / Red Flag Warnings in 2016
Red Flag Warning 3, NWS Hanford, CA
NWS Hanford, CA issued this red flag warning at Jul 16, 2016, 10:10 AM PDT for Kern County, California. It took effect at Jul 17, 2016, 5:00 AM PDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2016, 10:10 AM PDT (17:10 UTC)
- In effect from
- Jul 17, 2016, 5:00 AM PDT
- Expired
- Jul 17, 2016, 9:00 PM PDT
- In force
- 16 hr
- Issued by
- NWS Hanford, CA
County Kern County, CA
The radar
The Edwards AFB radar (KEYX), 110 km from the middle of the area, began a volume at 17:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 12:00Z, 5.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1339 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
255 WWUS86 KHNX 161710 RFWHNX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1010 AM PDT SAT JUL 16 2016 .AN ELEVATED FIRE DANGER IS EXPECTED SUNDAY IN THE KERN COUNTY MOUNTAINS AND DESERT AND THE HIGHER ELEVATIONS OF TULARE COUNTY DUE TO THE COMBINATION OF VERY LOW HUMIDITIES AND LOCALLY GUSTY WINDS. CAZ295-297>299-170115- /O.UPG.KHNX.FW.A.0002.160717T1200Z-160718T0400Z/ /O.NEW.KHNX.FW.W.0003.160717T1200Z-160718T0400Z/ KERN COUNTY MOUNTAINS-TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 1010 AM PDT SAT JUL 16 2016 ...RED FLAG WARNING IN EFFECT FROM 5 AM TO 9 PM PDT SUNDAY FOR VERY LOW HUMIDITIES FOR FIRE WEATHER ZONES 295...297...298 AND 299... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 5 AM TO 9 PM PDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 295. FIRE WEATHER ZONE 297. FIRE WEATHER ZONE 298. FIRE WEATHER ZONE 299. * WIND...SOUTHWEST TO WEST 10 TO 20 MPH. LOCALLY HIGHER GUSTS TO 30 MPH POSSIBLE THROUGH THE PASSES AND CANYONS. * HUMIDITY...6 TO 10 HOURS OF SINGLE DIGIT HUMIDITIES ARE EXPECTED IN THE WATCH AREA. THE LOWEST RELATIVE HUMIDITIES WILL OCCUR BETWEEN 8 AM PDT SUNDAY AND 6 PM PDT SUNDAY. * HIGHEST THREAT...SEVERAL HOURS OF SINGLE DIGIT HUMIDITIES AND LOCALLY GUSTY WINDS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ DCH
3 follow-up statements
119 WWUS86 KHNX 170054 RFWHNX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 554 PM PDT SAT JUL 16 2016 .AN ELEVATED FIRE DANGER IS EXPECTED SUNDAY IN THE KERN COUNTY MOUNTAINS AND DESERT AND THE HIGHER ELEVATIONS OF TULARE COUNTY DUE TO THE COMBINATION OF VERY LOW HUMIDITIES AND LOCALLY GUSTY WINDS. CAZ295-297>299-170900- /O.CON.KHNX.FW.W.0003.160717T1200Z-160718T0400Z/ KERN COUNTY MOUNTAINS-TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 554 PM PDT SAT JUL 16 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 5 AM TO 9 PM PDT SUNDAY FOR VERY LOW HUMIDITIES FOR FIRE WEATHER ZONES 295...297... 298 AND 299... * AFFECTED AREA...FIRE WEATHER ZONE 295. FIRE WEATHER ZONE 297. FIRE WEATHER ZONE 298. FIRE WEATHER ZONE 299. * WIND...SOUTHWEST TO WEST 10 TO 20 MPH. LOCALLY HIGHER GUSTS TO 30 MPH POSSIBLE THROUGH THE PASSES AND CANYONS. * HUMIDITY...6 TO 10 HOURS OF SINGLE DIGIT HUMIDITIES ARE EXPECTED IN THE WATCH AREA. THE LOWEST RELATIVE HUMIDITIES WILL OCCUR BETWEEN 8 AM PDT SUNDAY AND 6 PM PDT SUNDAY. * HIGHEST THREAT...SEVERAL HOURS OF SINGLE DIGIT HUMIDITIES AND LOCALLY GUSTY WINDS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
474 WWUS86 KHNX 170850 RFWHNX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 150 AM PDT SUN JUL 17 2016 .AN ELEVATED FIRE DANGER IS EXPECTED TODAY IN THE KERN COUNTY MOUNTAINS AND DESERT AND THE HIGHER ELEVATIONS OF TULARE COUNTY DUE TO THE COMBINATION OF VERY LOW HUMIDITIES AND LOCALLY GUSTY WINDS. CAZ295-297>299-171800- /O.CON.KHNX.FW.W.0003.160717T1200Z-160718T0400Z/ KERN COUNTY MOUNTAINS-TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 150 AM PDT SUN JUL 17 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 5 AM EARLY THIS MORNING TO 9 PM PDT THIS EVENING FOR VERY LOW HUMIDITIES FOR FIRE WEATHER ZONES 295...297...298 AND 299... * AFFECTED AREA...FIRE WEATHER ZONE 295. FIRE WEATHER ZONE 297. FIRE WEATHER ZONE 298. FIRE WEATHER ZONE 299. * WIND...SOUTHWEST TO WEST 10 TO 20 MPH. LOCALLY HIGHER GUSTS TO 30 MPH POSSIBLE THROUGH THE PASSES AND CANYONS. * HUMIDITY...6 TO 10 HOURS OF SINGLE DIGIT HUMIDITIES ARE EXPECTED IN THE WATCH AREA. THE LOWEST RELATIVE HUMIDITIES WILL OCCUR BETWEEN 8 AM PDT TODAY AND 6 PM PDT TODAY. * HIGHEST THREAT...SEVERAL HOURS OF SINGLE DIGIT HUMIDITIES AND LOCALLY GUSTY WINDS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ DS
086 WWUS86 KHNX 171734 RFWHNX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1034 AM PDT SUN JUL 17 2016 .ELEVATED FIRE DANGER EXPECTED TODAY IN THE KERN COUNTY MOUNTAINS AND DESERT AND THE HIGHER ELEVATIONS OF TULARE COUNTY DUE TO THE COMBINATION OF VERY LOW HUMIDITIES AND LOCALLY GUSTY WINDS. CAZ295-297>299-180400- /O.CON.KHNX.FW.W.0003.000000T0000Z-160718T0400Z/ KERN COUNTY MOUNTAINS-TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 1034 AM PDT SUN JUL 17 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR VERY LOW HUMIDITIES FOR FIRE WEATHER ZONES 295...297... 298 AND 299... * AFFECTED AREA...FIRE WEATHER ZONE 295. FIRE WEATHER ZONE 297. FIRE WEATHER ZONE 298. FIRE WEATHER ZONE 299. * WIND...SOUTHWEST TO WEST 10 TO 20 MPH. LOCALLY HIGHER GUSTS TO 30 MPH POSSIBLE THROUGH THE PASSES AND CANYONS. * HUMIDITY...6 TO 10 HOURS OF SINGLE DIGIT HUMIDITIES ARE EXPECTED IN THE WARNED AREA. THE LOWEST RELATIVE HUMIDITIES WILL OCCUR THROUGH 6 PM PDT TODAY. * HIGHEST THREAT...SEVERAL HOURS OF SINGLE DIGIT HUMIDITIES AND LOCALLY GUSTY WINDS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this red flag warning went out at Jul 16, 3:00 AM PDT, 7 hours 10 minutes earlier.
Area forecast discussion, Jul 16, 3:00 AM PDT, 7 hours 10 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 300 AM PDT SAT JUL 16 2016 .SYNOPSIS...Dry weather will continue over the central California interior through the middle of next week. Temperatures will cool to near normal by Sunday and to slightly below normal by Monday then recover to close to seasonable levels through the middle of next week. && .DISCUSSION...Upper trough moving through the PAC NW is producing a strengthening onshore flow over central CA which will provide for a cooling trend to take place across our area today most noticeably across the San Joaquin Valley where temepratures are expected to be 3-5 deg F cooler today than on Friday at most locations due to the inland intrusion of marine cooled air at the lower levels. As the trough to our north moves eastward, and upper low will drop southward off the PAC NW coast on Sunday and remain quasi- stationary through the early part of next week. This will result in lowering heights and thicknesses across our area as well as increased onshore flow on Sunday and Monday which will provide our area with a continued cooling trend with daytime temepratures lowering to near seasonal normals by Sunday and to slightly below normal by Monday. Another impact this system will have is that it will provide for locally gusty winds over the west side of the San Joaquin Valley and the Kern County mountains and deserts. The increased winds will result in increased fire danger for the Kern County Mountains and deserts as well as over the southeastern Tulare County mountains where humidities are forecasted to remain in the single digits for much of the day on Sunday. A Fire Weather Watch remains in effect for these areas on Sunday as a result. The fire danger is expected to lessen on Sunday night as a result of better overnight humidity recoveries. The medium range models are in good agreement with building the upper ridge over the south central CONUS westward into CA from Tuesday through the end of next week which will result in a slow diurnal warming trend each day through the period. A weak baggy trough is expected to remain off the PAC NW coast for much of next week which will keep enough of an onshore flow over Central CA to keep any tropcial monsoonal moisture to the east of our area resulting in continued dry conditions for our area for at least the next 7 days. && .AVIATION...VFR conditions can be expected throughout the central CA interior during the next 24 hours. && .AIR QUALITY ISSUES...On Saturday July 16 2016... Unhealthy for sensitive groups in Fresno... Kern... Kings... Madera and Tulare Counties and Sequoia National Park and Forest. Further information is available at Valleyair.org && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is high. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... Fire Weather Watch from late tonight through Sunday evening CAZ295-297>299. && public...DS avn/fw...JDB synopsis...DS weather.gov/hanford
Nearby
Red Flag Warnings in California, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.